Alert archive / South Carolina / River Flood Warnings in 2022
River Flood Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Apr 8, 2022, 9:52 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It took effect at Apr 9, 2022, 8:00 PM EDT. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2022, 9:52 PM EDT (01:52 UTC)
- In effect from
- Apr 9, 2022, 8:00 PM EDT
- Expired
- Apr 30, 2022, 8:00 PM EDT
- In force
- 21 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Savannah River at Burton's Ferry (BFYG1). The gauge peaked at 17.34 ft at Apr 20, 2022, 9:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088
WGUS42 KCHS 090152
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
952 PM EDT Fri Apr 8 2022
GAC251-SCC005-100200-
/O.NEW.KCHS.FL.W.0009.220410T0000Z-000000T0000Z/
/BFYG1.1.ER.220410T0000Z.220414T0000Z.000000T0000Z.NO/
952 PM EDT Fri Apr 8 2022
...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Savannah River at Burtons Ferry.
* WHEN...From Saturday evening until further notice.
* IMPACTS...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
At 18.2 feet, the picnic area at Stoney Bluff Landing becomes
flooded. Access to the house at the end of Stoney Bluff Landing
Road is limited.
* ADDITIONAL DETAILS...
- At 845 PM EDT Friday, the stage was 14.5 feet.
- Forecast...The river is expected to rise above flood stage
Saturday evening and continue rising to 17.4 feet Wednesday
evening. Additional rises are possible thereafter.
- Flood stage is 15.0 feet.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Apr 8, 8:11 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 8, 8:11 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
811 PM EDT Fri Apr 8 2022
.SYNOPSIS...
A dry cold front will move through tonight followed by drier
and cooler weather for the weekend. High pressure will then
bring warmer temperatures and dry weather into the middle of
next week. An approaching cold front should bring unsettled
weather by the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
No big changes to the forecast with the early evening update.
Deep upper level trough and associated pocket of cold air
extends from the Great Lakes to the Gulf. NE-SW oriented
surface cold front is sliding through central SC and down into
eastern-central GA. There are some showers on regional radar
plots back back to our northwest, much of which is not reaching
the ground.
Meanwhile, fair weather/heating of the day induced clouds
continue to fade this evening. However, this is a good amount of
mid level cloud cover to our west that will roll through our
area later this evening and overnight, and likely to bring a
period of partly to mostly cloud skies. This will keep some
surface wind churning and prevent temperatures from plunging as
far as they could otherwise. Our current forecast lows are lower
than most guidance sources, and perhaps a tad too low given the
wind/clouds. But I'll let it ride for now.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Forecast confidence: Moderate to high.
A broad upper trough will linger across the region into Saturday
night with ridging returning thereafter. Strong upper forcing to
start the weekend will likely not be able to offset the dry low-
level air, and thus the chance of any measurable rainfall is very
low. The main concerns revolve around temperatures and winds as well
as the potential for frost. An enhanced pressure gradient and cold
advection will make for gusty winds Saturday (as high as about 30-35
mph) and a bit less so Sunday. We may need a Lake Wind Advisory for
Lake Moultrie as gusts could reach 25 kt.
Temperatures will remain below normal through the weekend,
especially Saturday and Saturday night when the core of the winter-
like air mass moves through the Lowcountry/Coastal Empire. We are
forecasting mid to upper 30s inland Saturday night and this could
lead to at least patchy frost. In a worst case scenario we will need
a Frost Advisory for some inland areas.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Forecast confidence: Moderate to high.
No significant weather concerns are expected into mid week as high
pressure prevails. Our first chance of rain could come Wednesday
afternoon but more likely Thursday and/or Friday when the ridging
weakens and moisture increases in association with a cold front.
Temperatures should stay above normal through the period.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions are expected to prevail at KCHS, KJZI, and KSAV
through 00Z Sunday. Batch of SCT-BKN mid cloud cover will move
through the region later this evening and overnight, clearing
out by morning. With heating and deep mixing on Saturday,
another round of high based (bases >6K feet) Cu will develop
late morning and through the afternoon and there may be a period
of BKN cloud cover during the afternoon hours.
Meanwhile, westerly winds have diminished, but they will keep
churning through the night around 10 knots. West wind gustiness
returns again on Saturday with gusts into the mid 20 knot range,
perhaps a little more.
Extended Aviation Outlook: High confidence in VFR conditions through
Wednesday at KCHS/KSAV/KJZI. Gusty winds near 25 kt likely Saturday
afternoon.
&&
.MARINE...
Tonight: West-southwest winds will prevail as a dry cold front
clears the waters before sunrise. Occasional gusts up to 25-30
kt will affect our marine zones through midnight and Small
Craft Advisories (SCAs) will continue for all waters (a SCA was
hoisted for the Georgia nearshore waters with this afternoon
update). The SCA across the Charleston Harbor is expected to end
around sunset. Seas will average 2-4 ft over the nearshore
waters out to 20 nm, and 4-5 ft in the Georgia offshore leg.
Saturday through Wednesday: Moderate to high confidence.
Elevated winds and seas are expected into Saturday night due to a
strong pressure gradient and cold air advection with Small Craft
Advisories likely for all of the local Atlantic waters. Could even
see a few gusts to gale force but don't expect enough to warrant a
Gale Warning.
No significant marine issues are expected later in the weekend
through Wednesday as high pressure builds back into the area.
&&
.FIRE WEATHER...
Dry and breezy conditions are expected to continue
through the weekend and Fire Danger Statements may be needed for
each afternoon/early evening. Saturday should be breezier but less
dry compared to Sunday. A Red Flag Warning may even be needed
Saturday, especially in GA where the relative humidity is
most likely to be 25% or less.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ330.
Small Craft Advisory until 4 AM EDT Saturday for AMZ350-352-
354.
Small Craft Advisory until 5 AM EDT Sunday for AMZ374.
&&
NEAR TERM...TBA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...Hazardous weather outlook, Apr 8, 9:12 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 912 PM EDT Fri Apr 8 2022 AMZ330-350-352-354-374-100115- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 912 PM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-100115- Inland Berkeley- 912 PM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Fire Weather...Dry and breezy conditions are expected across the SC Lowcountry and GA Coastal Empire through the weekend, especially on Saturday. Surface level soil conditions will also be drying and thus Fire Danger Statements could be needed. There is even a small chance that a Red Flag Warning will be needed Saturday afternoon, especially in southeast GA where relative humidities have the best chance of reaching 25% or less. Lake Winds...Gusts could reach 25 knots or stronger over Lake Moultrie from late Saturday morning into early Saturday evening. Thus, a Lake Wind Advisory may be needed. Frost...Some frost is possible late Saturday night well inland and a Frost Advisory may eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-100115- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 912 PM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Fire Weather...Dry and breezy conditions are expected across the SC Lowcountry and GA Coastal Empire through the weekend, especially on Saturday. Surface level soil conditions will also be drying and thus Fire Danger Statements could be needed. There is even a small chance that a Red Flag Warning will be needed Saturday afternoon, especially in southeast GA where relative humidities have the best chance of reaching 25% or less. Frost...Some frost is possible late Saturday night well inland and a Frost Advisory may eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Apr 8, 7:24 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT FRI APR 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 1 NW ULMER 33.11N 81.23W
04/05/2022 ALLENDALE SC NWS STORM SURVEY
NWS SURVEY TEAM DETERMINED THAT A TORNADO TOUCHED DOWN
NEAR STATE ROUTE 300 JUST NORTH OF ULMER. THE TORNADO
TRACKED RAPIDLY INTO BAMBURG COUNTY WHERE IT ATTAINED
EF-3 INTENSITY.
&&
EVENT NUMBER CHS2200439
SPRLocal storm report, Apr 8, 7:49 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT FRI APR 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 5 W BARTON 32.93N 81.38W
04/05/2022 ALLENDALE SC NWS STORM SURVEY
*** 1 INJ *** NWS STORM SURVEY DETERMINED THAT A
TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF BLUFF AND
BEST LOOP ROADS. THE TORNADO TRACKED NORTHEASTWARD,
PRODUCING EXTENSIVE TREE DAMAGE. THE TORNADO ALSO
COMPLETELY DESTROYED SOME MOBILE HOMES ALONG FITTS AND
ST. MARKS ROADS, WHERE ONE PERSON WAS INJURED. THIS
DAMAGE WAS THE BASIS FOR THE EF-3 RATING. THE TORNADO
THEN CONTINUED TO DAMAGE MANY TREES AND SOME STRUCTURES
SOUTH AND EAST OF ALLENDALE.
&&
EVENT NUMBER CHS2200440
SPRLocal storm report, Apr 8, 7:56 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT FRI APR 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 2 NE SYCAMORE 33.05N 81.20W
04/05/2022 ALLENDALE SC NWS STORM SURVEY
NWS STORM SURVEY DETERMINED THAT AN EF-3 TORNADO WITH A
PATH LENGTH OF JUST OVER 11 MILES AND A WIDTH OF UP TO
1300 YARDS CONTINUED TO PRODUCE EXTENSIVE TREE DAMAGE
EAST OF ALLENDALE BEFORE IT DISSIPATED NEAR WILLIAMS
ROAD NORTHEAST OF ULMER.
&&
EVENT NUMBER CHS2200441
SPRLocal storm report, Apr 8, 8:12 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT FRI APR 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TORNADO PEMBROKE 32.13N 81.63W
04/05/2022 BRYAN GA NWS STORM SURVEY
*** 1 FATAL, 12 INJ *** NWS STORM SURVEY DETERMINED
THAT A TORNADO OF AT LEAST EF-3 INTENSITY TOUCHED DOWN
NEAR THE BRYAN COUNTY COURTHOUSE IN PEMBROKE AND TRACKED
ACROSS NORTHERN BRYAN COUNTY ALONG A PATH OVER 11 MILES
LONG. THE TORNADO REACHED MAXIMUM INTENSITY IN THE PARK
PLACE SUBDIVISION AREA, WHERE SEVERAL STRUCTURES WERE
COMPLETELY DESTROYED AND WHERE THE TORNADO WIDTH REACHED
THREE-QUARTERS OF A MILE. THE TORNADO ALSO COMPLETELY
DESTROYED SEVERAL MOBILE HOMES ALONG HOMESTEAD ROAD
WHERE 1 FATALITY OCCURRED.
&&
EVENT NUMBER CHS2200442
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:02 PM EDT | Frost Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
Nearby
River Flood Warnings in South Carolina, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.